CANCER DRUG LINKED TO "FLESH-EATING DISEASE"

May 02, 2013

By Michael Kramer

Share on

Health Canada is warning that a cancer drug has been linked in rare cases to the so-called flesh eating disease.

The agency says that two cases of necrotizing fasciitis have been seen In Canada in people using Avastin. One of those cases was fatal.

The U.S. Food and Drug Administration issued a similar warning in mid-March, indicating that cases have mainly been seen in people who had issues such as wound healing complications and gastrointestinal perforations.

Health Canada issued the warning in conjunction with the drug’s manufacturer, Hoffmann-La Roche.

Necrotizing fasciitis is a severe, fast-moving and life-threatening bacterial infection of the skin and soft tissue.

Join Our Fan Club
Coverage Area
Downtown Toronto
96.7FM
Toronto HD
96.3 HD-2
Kingston to Windsor, Parry Sound to Pittsburgh
AM740
ZoomerRadio Logo

Recently Played: